North Dakota, 2003

Hail in North Dakota, May 26, 2003

May 26, 2003 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 26, 1:45 PM CST, 4 hours 25 minutes earlier.

Area forecast discussion, May 26, 1:45 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
245 PM CDT MON MAY 26 2003

LOOKS LIKE A CONVECTIVE FEEDBACK PROBLEM WITH GFS AS SPURRIOUS VORT
MAX DEVELOPS BY 06Z TUE AND MOVES ACROSS CWA THROUGH 00Z WED
RESULTING IN EXCESSIVE QPF COMPARED TO ETA/NGM. OTHERWISE MODELS
SIMILAR IN MOVING CDFNT ACROSS CWA ON TUE. ACTUALLY LITTLE CHANGE TO
GOING FCST.

WILL CONTINUE WIND ADVISORY FOR CENTRAL NORTH DAKOTA THROUGH 6 PM AS
WINDS CONTINUE TO REACH ADVISORY CRITERIA. WINDS WILL GRADUALLY
DIMINISH THIS EVENING SO EVEN THOUGH THEY MAY GUST A BIT AFTER 6 PM
DONT SEE NEED TO EXTEND ADVISORY ATTIM.

CURRENTLY ATMOSPHERE CONTINUES TO DESTABILIZE OVER FAR WRN ND AND
EASTERN MT. MU CAPES OF 1500-2000 J/KG OVER FAR WEST CENTRAL AND
SOUTHWEST ND WITH LITTLE SB CIN AVAILABLE. SOUTHWEST 85H JET TO 30
KTS DEVELOPS OVER CENTRAL NORTH DAKOTA OVERNIGHT WHICH MAY ENABLE
ANY CONVECTION IN THE WEST TO MAKE IT INTO CENTRAL NORTH DAKOTA BY
LATE TONIGHT. WILL EXTEND THE CHANCE OF THUNDERSTORMS EASTWARD INTO
SOUTH CENTRAL NORTH DAKOTA.

DEPENDING ON HOW CDFRONT PROGRESSES TONIGHT WILL BE THE STARTING
POINT FOR CONVECTION ON TUE. MY GUESS WOULD BE FROM A JUST EAST OF
BISMARCK TO NEAR RUGBY LINE. THINKING ATTIM THE BEST CHANCE FOR
SEVERE POTENTIAL WILL BE EAST OF CWA...BUT AS MENTIONED IT WILL
DEPEND ON MOVEMENT OF CDFNT. WILL NOT MENTION SEVERE ON TUE ATTIM.
HIGH PRESSURE MOVES ACROSS CWA ON WED IN ADVANCE OF NEXT LOW
PRESSURE SYSTEM TO ENTER IN EARLY EXTENDED PD.

IN THE EXTENDED...NO SIG CHANGES HERE. 00Z GFS LOOKS A LITTLE STRONG
WITH SFC SYSTEM SKIRTING NRN CWA THU-FRI COMPARED TO EURO AND
ENSEMBLE SOLUTIONS. 12Z GFS RUN HAS BACKED OFF ON STRENGTH OF THE
LOW. WILL STICK WITH CHC TRW THU WITH REMAINDER OF EXTENDED PERIOD
DRY. TEMPS STILL IN LINE SO VERY MINOR CHANGES THERE.

.BIS...WIND ADVISORY CENTRAL NORTH DAKOTA THROUGH 6 PM.
       INCLUDING...BIS...MOT...JMS.

TWH

In the hours before

Special weather statement, May 26, 1:10 PM CST, 5 hours before
NDZ001-262110-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
210 PM CDT MON MAY 26 2003

AT 210 PM CDT...A LINE OF SHOWERS AND THUNDERSTORMS IN EXTREME
NORTHEAST MONTANA IS APPROACHING THE WESTERN BORDER OF DIVIDE
COUNTY. THE STORMS ARE MOVING NORTHEAST AT 30 MPH AND WILL AFFECT
THE COMMUNITIES OF WESTBY...ALKABO AND FORTUNA BEFORE THEY MOVE OUT
OF THE AREA LATER THIS AFTERNOON. A BRIEF PERIOD OF MODERATE
RAINFALL...GUSTY WINDS AND LIGHTNING CAN BE EXPECTED.

THOMSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Williams

When
May 26, 6:10 PM CST
Where
Williams County, (Isn)sloulin Fld Wil
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
48.183, -103.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355028.